MAUDE Adverse Event Report: DEPUY SPINE INC TRIAL INSERTER OUTER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC TRIAL INSERTER OUTER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number LET20100T
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/ investigation, but has yet to be received.E1: 3 mechthild-von-seedorf-weg ortho-ops d-west hauptanlieferung (hav) e3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, post-operatively the inner shaft of the conduit llif trial implant is stuck and can no longer be removed.There was no patient consequence.This report is for one (1) trial inserter outer shaft.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The product was returned to depuy synthes for evaluation.Visual and functional inspection of the returned sample did not found jammed condition.Functional test performed found that it was able to disengage mating device applying force.The distal tip of the device was worn out by repeated use: a small burr was observed at the edge that makes it difficult to disassemble and assemble mating shaft.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the trial inserter outer shaft would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a review of the receiving inspection (ri) for trial inserter outer shaft was conducted identifying that lot number nn180282 was released in two batches batch1: lot qty of (b)(4) units were released on may 03, 2022 with no discrepancies.Batch2: lot qty of (b)(4) units were released on may 08, 2023 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRIAL INSERTER OUTER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
8472871282
MDR Report Key19733930
Report Number1526439-2024-01806
Device Sequence Number15219323
Product Code MAX
UDI-Device Identifier10705034557069
UDI-Public(01)10705034557069(10)NN180282
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLET20100T
Device Lot NumberNN180282
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRIAL INSERTER INNER SHAFT
Patient SexUnknown